Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Sep 20, 2000, 10:08 PM EDT for Pulaski County, Kentucky. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 10:08 PM EDT (02:08 UTC)
- Expired
- Sep 20, 2000, 11:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pulaski County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 8:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 210212 SVRJKL KYC065-109-197-199-203-210315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1008 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POWELL COUNTY JACKSON COUNTY ROCKCASTLE COUNTY PULASKI COUNTY ESTILL COUNTY * UNTIL 1115 PM EDT * AT 1008 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM WESTBEND TO EUBANK...OR FROM 6 MILES SOUTH OF MOUNT STERLING TO 15 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER CLAY CITY AT 1015 PM EDT. OVER IRVINE AT 1020 PM EDT. OVER STANTON...MOUNT VERNON AND EUBANK AT 1025 PM EDT. OVER SOMERSET AROUND 1030 PM EDT. OVER MCKEE AT 1045 PM EDT. THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THE LINE OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 1:55 PM EDT, 8 hours 13 minutes earlier.
Area forecast discussion, Sep 20, 1:55 PM EDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 155 PM EDT WED SEP 20 2000 COMPLEX WEATHER PATTERN NEXT FEW DAYS AT LEAST. SHORT TERM PROBLEMS INCLUDE CHCS FOR SVR WEATHER/SQUALL LINE DEVELOPMENT, TIMING OF THE FRONT TONIGHT AND LINGERING SHOWERS IN THE MORNING. NEXT PROBLEMATIC AREA COMES ALONG ABOUT FRIDAY WITH MOISTURE ADVECTING NWRD FROM REMNANTS OF WHAT IS NOW TD#12. THEN SOME TIMING DIFFERENCES WITH THE NEXT FROPA ALONG ABOUT SUNDAY. OVERALL THE MODELS ARE IN DECENT AGREEMENT BUT DO HAVE TIMING DIFFERENCES. WILL GO WITH THE ETA/MESO-ETA IN THE SHORT TERM...WILL LEAN A LITTLE MORE TOWARD THE ECMWF OVER THE MRF IN THE EXTENDED. LATEST SFC CHART SHOWING THAT THE COLD FRONT TO OUR NW HAS NOT MOVED VERY MUCH OVER PAST 12 HOURS OR SO BUT SHOULD BEGIN TO ACCELERATE AND MOVE ACRSS THE STATE TONIGHT. 8H/5H CHARTS ALONG WITH OTHER MODEL DATA INDICATES THAT THIS IS A PRETTY DYNAMIC SYSTEM FOR THIS TIME OF THE YEAR. 8H AND SFC MOISTURE HAS RAPIDLY INCREASED THRU THE MORNING HOURS AND SFC CHART SHOWING A LARGE AREA OF 70+ DEWPOINTS TO OUR SOUTH. SAT PICS SHOW THAT A LARGE CU AND AC FIELD HAVE ALSO EXPLODED INTO EXISTENCE OVER MOST ALL OF TN AND KY. THINKING ATTM IS THAT THIS FIELD MAY RESTRICT/LIMIT SVR THREAT OVER E KY TO SOME EXTENT. RADARS SHOWING THAT SCT SHOWERS HAVE ALREADY DEVELOPED OVER PORTIONS OF KY INCLUDING A FEW IN OUR CWA. THE SHOWERS ARE MOVING RAPIDLY TO THE NE. SQUALL LINE WILL STILL LIKELY FORM THIS AFTERNOON OVER THE MDT RISK AREA AS INDICATED BY LATEST SPC PRODUCTS...MOVE EAST TONIGHT AND WEAKEN AS IT MOVES ACRSS THE CWA. FCST SOUNDINGS ONLY SHOWING MDT INSTABILITY DESPITE INCR RH AND PWS. STRONG SPEED SHEAR NOTED IN THE LOWER LEVELS. WE ARE NOT VERY EXCITED ABOUT A LATE NIGHT SEVERED THREAT. SHORT TERM...WILL GO WITH LIKELY POPS TONIGHT. STILL DEBATING ON HOW TO HANDLE TIMING OF THE FRONT/ZONE BREAK UP AND SVR THREAT. MODELS HAVE BEEN CONSISTENT INDICATING THAT THE BEST LIFT WILL BE BETWEEN 06-12Z TNGHT ALONG WITH FROPA DURING THAT SAME GENERAL TIME FRAME. HEAVY RAINS NOT TOTALLY OUT OF THE QUESTION EITHER BUT FEEL THAT FAST MOVEMENT OF THE CELLS SHOULD LIMIT AMOUNTS. SOME STRATIFORM RAIN BEHIND THE FRONT WILL LIKELY LINGER INTO THE EARLY MORNING HOURS...BUT NONE OF THE PCPN SHOULD POSE ANY WIDESPREAD FLOODING PROBLEMS CONSIDERING HOW DRY IT HAS BEEN OF LATE. 3HR FFG VALUES AVERAGING AROUND 3 INCHES WHICH IS ABOUT AS HIGH AS THEY HAVE BEEN ALL SUMMER. WILL HAVE TO HOLD ONTO SOME LOW CHC POPS IN THE MORNING ESP IF ETA PACKAGES ARE RIGHT. SLOW CLEARING AS THE DAY PROGRESSES. MODELS ARE NOW COMING INTO HALF DECENT AGREEMENT THAT REMNANTS OF TD#12 WILL MOVE ONSHORE SOMEWHERE OVER W FL PANHANDLE/AL AND THEN MOVE NORTHWARD. NOT GOING TO GO HOG-WILD JUST YET ON THE POPS BUT WILL GO MC ON FRI WITH SOME CHC POPS. EXTENDED...MRF IS SLOWER THAN ECMWF/UKMET..ETC...IN MOVING THE NEXT FROPA ACRSS THE CWA SUNDAY. WILL GO AHEAD AND INTRODUCE A CHC OF SHRA/TSRA ON SAT AND HOLD ONTO IT FOR SUNDAY AS WELL BUT IF THE FASTER EURO MODEL IS RIGHT IT MAY BE EAST OF US BY SUNDAY. WILL GO PC AND COOLER ON MONDAY. NGM/AVN MOS NUMBERS QUITE A BIT WARMER THAN FAN NUMBERS SO WILL MOST LIKELY GO WITH A BLEND. POPS SEEM TO BE IN THE BALLPARK. WORK ZONES OUT SHORTLY UNDER SDFOZFJKL. COORDINATION WELCOME. .JKL...FIRE WEATHER WATCH ALL ZONVES FOR GUSTY WINDS THROUGH 21/0200Z. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:18 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 42 min |
| Sep 20, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 67 min |
| Sep 20, 10:00 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 60 min |
| Sep 20, 10:08 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 67 min |
| Sep 20, 10:08 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 67 min |
| Sep 20, 10:22 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 53 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.